Alert archive / California / Wind Advisories in 2019

Wind Advisory 22, NWS Sacramento, CA

October 22, 2019

NWS Sacramento, CA issued this wind advisory at Oct 22, 2019, 2:02 PM PDT. It took effect at Oct 23, 2019, 11:00 AM PDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Oct 22, 2019, 2:02 PM PDT (21:02 UTC)
In effect from
Oct 23, 2019, 11:00 AM PDT
Expired
Oct 23, 2019, 7:02 PM PDT
In force
8 hr
Issued by
NWS Sacramento, CA

The text

As transmitted.

885 
WWUS76 KSTO 222102
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
202 PM PDT Tue Oct 22 2019

...Strong north to northeast winds over the Sacramento Valley
Wednesday...

.A strong upper level trough deepening into the Great Basin will
create strong northerly winds across the Sacramento Valley on
Wednesday. Sustained winds 20 to 30 mph with gusts up to 35 to 45
mph are possible late Wednesday morning through Wednesday 
evening.

CAZ015-016-231215-
/O.NEW.KSTO.WI.Y.0022.191023T1800Z-191024T0300Z/
Northern Sacramento Valley-Central Sacramento Valley-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
and Marysville/Yuba City
202 PM PDT Tue Oct 22 2019

...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM PDT WEDNESDAY...

* WHAT...North winds 20 to 30 mph with gusts up to 35 to 45 mph 
  expected.

* WHERE...Northern and Central Sacramento Valley.

* WHEN...From 11 AM to 8 PM PDT Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
3 follow-up statements
520 
WWUS76 KSTO 230930
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
230 AM PDT Wed Oct 23 2019

CAZ015-016-232300-
/O.CON.KSTO.WI.Y.0022.191023T1800Z-191024T0300Z/
Northern Sacramento Valley-Central Sacramento Valley-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
and Marysville/Yuba City
230 AM PDT Wed Oct 23 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM PDT THIS EVENING...

* WHAT...North winds 15 to 30 mph with gusts up to 45 mph.

* WHERE...Northern and central Sacramento Valley.

* WHEN...From 11 AM this morning to 8 PM PDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Difficult driving conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
109 
WWUS76 KSTO 232208
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
308 PM PDT Wed Oct 23 2019

CAZ015-016-240300-
/O.CON.KSTO.WI.Y.0022.000000T0000Z-191024T0300Z/
Northern Sacramento Valley-Central Sacramento Valley-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
and Marysville/Yuba City
308 PM PDT Wed Oct 23 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* WHAT...North winds 15 to 30 mph with gusts up to 45 mph.

* WHERE...Northern and central Sacramento Valley.

* WHEN...From 11 AM this morning to 8 PM PDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Difficult driving conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
032 
WWUS76 KSTO 240202
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
702 PM PDT Wed Oct 23 2019



CAZ015-016-240315-
/O.CAN.KSTO.WI.Y.0022.000000T0000Z-191024T0300Z/
Northern Sacramento Valley-Central Sacramento Valley-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
and Marysville/Yuba City
702 PM PDT Wed Oct 23 2019

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Sacramento has cancelled the Wind
Advisory. Winds have decreased this evening over the north end 
of the Sacramento valley therefore the wind advisory has been 
cancelled. Locally overnight winds will remain breezy.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Oct 22, 3:00 AM PDT, 11 hours 2 minutes earlier.

Area forecast discussion, Oct 22, 3:00 AM PDT, 11 hours 2 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
300 AM PDT Tue Oct 22 2019

.SYNOPSIS...
Breezy conditions at times, especially Wednesday into Thursday
when elevated fire weather concerns are expected. Dry conditions
with above average temperatures forecast through the remainder of
the week.

&&

.DISCUSSION...
Broad ridge over the eastern Pacific and NorCal continues to
provide clear skies. Current temperatures range from the upper 20s
in the mountain valleys to the mid 60s across milder portions of
the Central Valley and foothill thermal belts. North to northeast
pressure gradients are a bit tighter compared to early Monday
resulting in gusts in the 15-25 mph range across the northern
Sacramento Valley and local gusts of 20-40 mph in the foothills of
Butte County.

Warm and dry weather will continue this week with highs forecast
to be around 5 to 15 degrees above average. Overnight lows will
be mild across windier portions of the valley and in the foothills
thermal belts, but will be close to normal elsewhere.

The main concern this week is enhanced fire weather conditions,
especially for Wednesday and Thursday, as the short-wave presently
moving through southern BC digs into the central US. As this
happens, the upstream ridge is forecast to amplify along 130W
providing a little better upper level support to the tightening
north/northeast surface gradients.

Lighter winds forecast to return later Thursday and continue
Friday as the ridge moves overhead.

&&

.EXTENDED DISCUSSION (Saturday THROUGH Tuesday)...
Models in good agreement in dropping an upper trough out of
western Canada and into the northern Great Basin on Saturday.
Impacts on Saturday will be minimal. There should be a little
cooling but daytime highs Saturday are still likely to come in
several degrees above normal. Models continue diverged going into
early next week with a fairly significant difference in impacts
depending on solution. ECMWF continues to dig the upper trough
southward into the central Great Basin Sunday while the GFS tracks
the trough much farther east into the central U.S. during this
same timeframe. ECMWF solution would bring another round of strong
northerly winds to most of the CWA while the GFS solution would
leave Norcal under light gradients and lighter north winds. Either
way, daytime temperatures cool behind the trough with daytime
highs dropping to near normal on Sunday. Leaning towards a middle
of the road approach to the winds Sunday and have gone with
relatively light north winds. Continued northerly flow will bring
a little more cooling on Monday with daytime highs dropping to
slightly below normal. Upper ridge slides over the west coast next
Tuesday bringing a slight warm up.

&&

.AVIATION...
VFR conditions the next 24 hours at TAF sites. Generally
northerly sustained winds 5 to 15 knots.

&&

.STO WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from late tonight through Thursday afternoon
for Carquinez Strait and Delta-Central Sacramento Valley in
Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below
1000 Ft-Eastern Mendocino NF-Eastern Portion of Shasta/Trinity
NF-Lake County Portion of Lake-Napa-Sonoma Unit-Northern
Motherlode From 1000 to 3000 Ft. Includes portions of Nevada-
Yuba-Placer-Amador and ElDorado Units-Northern Sacramento Valley
to Southern Tehama County Line Below 1000 Ft-Northern San
Joaquin Valley in San Joaquin and Stanislaus Counties Below 1000
ft-Northern Sierra Foothills from 1000 to 3000 Ft. Includes
portions of Shasta-Trinity and Butte Units-Northern Sierra
Including Lassen NP and Plumas and Lassen NF/S West of the
Sierra Crest (West of Evans Peak-Grizzly Peak-Beckworth Peak)-
Northern Sierra Including the Tahoe and ElDorado NF/S West of
the Sierra Crest-Southeast Edge Shasta-Trinity NF and Western
Portions of Tehama-Glenn Unit-Southern Sacramento Valley in Yolo-
Sacramento Far Western Placer, southern Sutter and Solano County
Below 1000 Ft-Stanislaus NF West of the Sierra Crest.

&&

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 22, 1:48 PM PDTRed Flag WarningSTO63 hr

Nearby

Wind Advisories in California, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.